I'm not sure if you're talking about something also referred to as meth mites, so I don't know if this will help. "Meth mites" is a term that refers to the obsessive itching and picking of the skin, creating red, irritated, blotchy, and sometimes bloody sores. I don't know too much about it but I do know it is a side effect seen directly in USERS, not a contagious symptom that can be transmitted, and experienced by active meth users. They do not actually have "mites", but meth causes dry, itchy skin and users develop an obsessive, psychological need to pick. These sores may cover their entire body. I don't know much more about the condition but could do a google search for "meth mites" that may be helpful. My friend had a problem with meth and developed this all over his face and arms. He eventually got into some trouble with the law which got him arrested and he served some time in jail. Luckily however, this was enough to get him to realize what he was doing to himself and quit. He is currently 2 years sober and counting. It is hard to see the negative effects this addiction can do to someone you care about and the damage it does to their health.
Sorry if this is not what you are seeing with your friend. Could you please describe what you are seeing and the symptoms of what she is calling "speed bumps"?
If you find out that your friend is using this drug, many resources are available on the web for how to help get her to quit. Good luck.
What can you do to help a friend who is using meth?
Be a real friend. You might even save a life. Encourage your friend to stop or seek professional help. For information and referrals, call the National Clearinghouse for Alcohol and Drug Information at 800-729-6686.
The bottom line
If you know someone who uses meth, urge him or her to stop or get help. If you use meth—stop! The longer you ignore the real facts, the more chances you take with your life. It's never too late. Talk to your parents, a doctor, a counselor, a teacher, or another adult you trust.
PS: Knowledge is Power. Research and learn more about the drug, and help educate others. I truly hope your friend is not on meth, but someone reading this may know someone who is. My advice? Just be a friend. Don't push, encourage. Don't get angry, get smart. And whatever you do, don't give up.
THE FOLLOWING IS COPIED INFORMATION I THOUGHT MAY BE HELPFUL. ARTICLE CAN BE FOUND AT:
Formication; aka, speed bumps, meth sores, crank bugs
One of the many side effects of crystal meth addiction is formication, aka, speed bumps, meth sores, crank bugs.
Heavy stimulant use causes a rise in body temperature and increased blood flow to the skin to counteract it.
The produced sweat contains an enzyme that increases blood flow to the skin even more.
When the sweat evaporates, it removes the protective sebaceous oil which coats the skin.
The combined effects of dehydration, sweating and removal of the sebaceous oil on the skin create a sensation on the nerve endings on the skin and cause the addict feelings of something irritating or "crawling" on or under (parasitosis) the skin. Also to be mentioned here is that the skin is an escape route for the toxic wastes used to create the drug.
The psycholocical aspects of this drug complicate the situation even more by causing the user to tweak out and obsessively pick, scrape and dig at their skin.
This action, is generally performed with the fingernails (staph havens) but can also be performed with any number of chosen "tools" which could be any object found in an ordinary home that could be used for picking or scraping.
The results are penetration and removal of the dermis, causing open, red (often bleeding) sores, most commonly on the face and arms but can be anywhere on the body. This provides a potential breeding ground for staph infection.
In the presence of staph infection, the sores become enflamed, swollen and puss filled, requiring topical/systemic antiB's. If left untreated, pathogens can enter the blood stream causing dangerous sepsis or deeper abscess requiring heavy duty, IV antiB's and/or surgical drainage.
Old scars from formication are PERMANENT and look rather like those produced following a severe case of chicken pox.
The degree to which new sores present themselves is proportionate to the length of time spent performing the action of formication following most recent use.
In a non-using state, my daughter's face, arms and upper torso will be almost totally clear with the exception of heavy, previous scarring. However, within 24 hours of using, she ALWAYS presents with severe formication. I have witnessed this pattern over a three year period of time and, for me, it has become reliable evidence of very recent use.
From Dictionary - Formication:
An abnormal sensation as of insects running over or into the skin, associated with cocaine intoxication or disease of the spinal cord and peripheral nerves.
n : hallucinated sensation that insects or snakes are crawling over the skin; a common side-effect of extensive use of cocaine or amphetamines
***edited by moderator*** web addresses not allowed
the only way you can get side effects from drugs is by doing them yourself!
Their information may be wrong i dont know but all im sayin is you dont have to spas out just because you didn't like the answer.
meth makes the user hot and sweaty.
when the sweat pores out of the skin and remains there, the nasty, caustic chemicals used to make meth like nail polish remover and other junk irritate the skin and cause itching.
the meth user is always active and wants to accomplish something like vacuum his or her room so he or she develops sort of like obssessive compulsion disorder and constantly scratches their skin, making the sores worse.
cos they're meth users they don't apply neosporin and the sores get infected and look horrific.
But anyway your friend didn't get meth bumps from her boyfriend she got them from doing meth with her boyfriend she lied to you prolly so you don't think less of her many people hide try to hiide it from their friends -_-
Nothing you can do at home to your face will help, only make the infection worse. Stop messing with it and get your ass to the hospital.
Lots of prayers for you,